Open Access

Strong Convergence Theorems for a Finite Family of Nonexpansive Mappings

Fixed Point Theory and Applications20072007:076971

Received: 23 May 2007

Accepted: 2 August 2007

Published: 10 September 2007


We modified the classic Mann iterative process to have strong convergence theorem for a finite family of nonexpansive mappings in the framework of Hilbert spaces. Our results improve and extend the results announced by many others.


Hilbert SpaceIterative ProcessDifferential GeometryConvergence TheoremNonexpansive Mapping


Authors’ Affiliations

Department of Mathematics, Tianjin Polytechnic University, Tianjin, China
Department of Mathematics, Shijiazhuang University, Shijiazhuang, China
Department of Mathematics, Gyeongsang National University, Chinju, Korea


  1. Marino G, Xu H-K: A general iterative method for nonexpansive mappings in Hilbert spaces. Journal of Mathematical Analysis and Applications 2006,318(1):43–52. 10.1016/j.jmaa.2005.05.028MATHMathSciNetView ArticleGoogle Scholar
  2. Xu HK: An iterative approach to quadratic optimization. Journal of Optimization Theory and Applications 2003,116(3):659–678. 10.1023/A:1023073621589MATHMathSciNetView ArticleGoogle Scholar
  3. Mann WR: Mean value methods in iteration. Proceedings of the American Mathematical Society 1953,4(3):506–510. 10.1090/S0002-9939-1953-0054846-3MATHMathSciNetView ArticleGoogle Scholar
  4. Reich S: Weak convergence theorems for nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 1979,67(2):274–276. 10.1016/0022-247X(79)90024-6MATHMathSciNetView ArticleGoogle Scholar
  5. Kim T-H, Xu H-K: Strong convergence of modified Mann iterations. Nonlinear Analysis: Theory, Methods & Applications 2005,61(1–2):51–60. 10.1016/ ArticleGoogle Scholar
  6. Yao Y, Chen R, Yao J-C: Strong convergence and certain control conditions for modified Mann iteration. to appear in Nonlinear Analysis: Theory, Methods & ApplicationsGoogle Scholar
  7. Takahashi W, Shimoji K: Convergence theorems for nonexpansive mappings and feasibility problems. Mathematical and Computer Modelling 2000,32(11–13):1463–1471.MATHMathSciNetView ArticleGoogle Scholar
  8. Suzuki T: Strong convergence of Krasnoselskii and Mann's type sequences for one-parameter nonexpansive semigroups without Bochner integrals. Journal of Mathematical Analysis and Applications 2005,305(1):227–239. 10.1016/j.jmaa.2004.11.017MATHMathSciNetView ArticleGoogle Scholar


© Meijuan Shang et al. 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.